Super High Blood Sugar / Tingling in Hands and Feet

Has anyone experienced super high blood sugar and tingling in hands in feet during treatment? My last blood test showed a spike in my blood sugar to 436 (Yes, I know how high that number is), It is not coming from my diet. My neph scheduled an appointment with an endocrinologist that he works with at UT Southwestern. It is on Thursday.

A side effect of the prednisone can be high blood sugar and my neph believes this will be temporary once I start to dial down the prednisone in 3 months. My neph as already discussed my case with endocrinologist and believe they will give insulin or other meds to immediately reduce the blood sugar levels. The tingling in hands and feet has me a little concerned about possible nerve damage cause by high blood sugar. I will learn more on Thursday. I just wanted to know if anyone else has experienced these symptoms during treatment.

Have a great day!!

Live Life or it will Live you!!!!!

Casey

Report post

6 replies. Join the discussion

OOOOOOO! Yes the steroids can definitely raise your blood sugar. Prednisone is the worst of all. You can ask your GP and neph about taking drugs like Avandia and Metformin to help reduce your blood sugar in addition to insulin. Are you presently being treated for diabetes? High blood sugar can be causing your peripheral neuropathy. Your docs can prescribe Neurontin to help with that. High blood sugar can cause blindness and can lead to reduced blood flow to the extremities which is why some diabetics lose toes. It is good that you are on a healthy diet, but you may need more help. I am the only adult in my immediate family who is not diabetic, and the only one with kidney disease, so I keep a watchful eye on all of this stuff. Keep us posted on how things go. Good luck and God Bless!

Report post

Ultra High blood sugar can do a lot of harm if not tackled hard 1st time, no waiting about for weeks or months to see if its going to come down. Its the number one offender for "Diabetis" which leads to a long list of complications, "peripheral neuropathy" for one, which I believe you already have from your description, ask for a Blood test for Diabetis... the lab can tell if its type I or II... A combination of high blood pressure and ultra high blood sugar would not be good for you Kidneys even for 1 month... I would demand urgent intervention. There are many drugs that can bring down the blood sugar within 24hrs, please ask your Doc, actually demand a Med to bring down that ultra high blood sugar, just I don't want to see you end up with something that could have been prevented. Again if your Docs are planning to do something very soon thats great, but they really should have given you something the same day you got your blood sugar back, not delay things.

take care,
David..

Report post

My son has had terrible swings in his blood sugar over the years. The prednisone and solumedrol were the main culprits- he would get ghostly white, and it would be 500, then an hour and a half later it would drop to 70- he would be exhausted! When he was on prograf and pred together, it was very bad- the endocrinologist put him on insulin, but it did not regulate it, and the food diary I did had no influence on it- then we went to every other day pred, even down to 5mg, and it would be alternate days that the blood sugars would peak-the endocrinologist stopped the insulin b/c he was concerned about it dropping too low- his was literally like a roller coaster- and he got to see the ghostly color, and drop off in person, and never could figure him out-did a total work up, and nothing! Sometimes I think this disease just messes with each person so differently-it is scary!

Report post

Are you taking Cyclosporine?
If not nvm. but if you are I know that for me if my cyclosporine level is too high I experience tingling hands and feet.. :/

Report post

my husband is the one with the kidney disease. and he is also on cyclosporine. he does get tingling in his hands and feet. we were told by his neph that it was his potassium was to low. any trouble with that aspect? we never thought about the cyc levels. interesting.

Report post

Hi Casey,
Just wondering how you are doing? I came across this post and havent seen anything from you in a bit. Hope the sugar, etc are better for you!

Maureen

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Discussion topics

Community leaders